MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 EXTENDED CONNECTOR LARGE; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 EXTENDED CONNECTOR LARGE; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 48135104
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 12/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient claimed back pain.After taking some graphics has been found out that the rod and the connector has been broken.First surgery was performed on (b)(6) 2014.Date of event: about 2 months before the revision date.Date of explant - (b)(6) 2016.The surgeons' opinion is that a fatigue fracture occurred for the rod but for the connector he has no idea about the reason of fracture.
 
Additional Manufacturer Narrative
Method: device evaluation, device history review, complaint history review, risk assessment; result: the device was fractured such that one end of the connector was completely separated from the main shaft.No relevant manufacturing issues were identified as all units met stryker specifications.Conclusion: the most likely cause of the reported event is the configuration of the construct creating a large bending moment, which created repeated loads over time on a localized area and lead to the eventual fatigue fracture of the connector.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 EXTENDED CONNECTOR LARGE
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6267815
Report Number0009617544-2017-00017
Device Sequence Number13735236
Product Code MNH
UDI-Device Identifier04546540449597
UDI-Public(01)04546540449597
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K052761
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48135104
Device Lot Number116765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient Weight25